Alert archive / Texas / Tornado Warnings in 2012
Tornado Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jan 9, 2012, 11:35 AM CST for Brazoria County, Galveston County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2012, 11:35 AM CST (17:35 UTC)
- Expired
- Jan 9, 2012, 12:00 PM CST
- In force
- 25 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 24 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 11:35 AM CST | TSTM WND DMG | 2 Se Bonney, TX | TWO TRACTOR TRAILERS BLOWN OVER AROUND INTERSECTION OF 288 AND COUNTY ROAD 48. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
441 WFUS54 KHGX 091735 TORHGX TXC039-167-091800- /O.NEW.KHGX.TO.W.0007.120109T1735Z-120109T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1135 AM CST MON JAN 9 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BRAZORIA COUNTY IN SOUTHEAST TEXAS... SOUTHWESTERN GALVESTON COUNTY IN SOUTHEAST TEXAS... * UNTIL NOON CST * AT 1130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR BONNEY... MOVING EAST NORTHEAST AT 35 MPH. * LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO ROSHARON...CHOCOLATE BAYOU...LIVERPOOL...HILLCREST...DANBURY AND ALVIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2948 9516 2922 9504 2920 9548 2933 9553 TIME...MOT...LOC 1734Z 246DEG 33KT 2928 9541 $$
1 follow-up statement
509 WWUS54 KHGX 091800 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1200 PM CST MON JAN 9 2012 TXC039-167-091809- /O.EXP.KHGX.TO.W.0007.000000T0000Z-120109T1800Z/ BRAZORIA TX-GALVESTON TX- 1200 PM CST MON JAN 9 2012 ...THE TORNADO WARNING FOR GALVESTON AND BRAZORIA COUNTIES WILL EXPIRE AT NOON CST... THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED. STRONG WINDS ARE STILL EXPECTED TO PREVAIL AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF GALVESTON AND BRAZORIA COUNTIES UNTIL 1230 PM. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2948 9516 2922 9504 2920 9548 2933 9553 TIME...MOT...LOC 1759Z 246DEG 33KT 2937 9517 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jan 9, 10:48 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 9, 10:48 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1048 AM CST MON JAN 9 2012
...ONGOING HEAVY RAINFALL...FLOODING AND SEVERE WEATHER EVENT...
.DISCUSSION...
FRONTAL BOUNDARY FROM LUFKIN TO BRENHAM HAS BEEN THE MAIN FOCUS
FOR WIDESPREAD TSRA. FRONT HAS BEGUN TO SAG SOUTH AND WITH STORMS
MOVING THROUGH THE WARM SECTOR ACROSS THE S HALF OF THE
CWA...FRONT SHOULD CONTINUE TO SAG. DRY SLOT NOTED ON WATER VAPOR
IMAGERY LOOKS TO BE PUNCHING IN FROM THE WEST. REGIONAL RADAR
SHOWS BACK EDGE OF PRECIP FROM KBWD TO KSAT IN C TX THROUGH S TX.
LOOKS LIKE TSRA WILL CONTINUE UNTIL DRY SLOT MOVES THROUGH AREA
SOMETIME LATER THIS AFTERNOON AND EVENING. OVERALL LOOKS LIKE
FORECAST IS ON TRACK AND KEEP HIGH POPS AND HEAVY RAINFALL IN THE
FORECAST. ANY FORECAST ADJUSTMENTS WILL BE MADE IN THE AFTERNOON
PACKAGE AS WE GET A BETTER HANDLE ON THE EXACT TIMING OF PRECIP
TRENDS.
THE MAIN CONCERN WILL BE THE TRAINING OF STORMS OVER AREAS THAT
HAVE ALREADY HAD 2-3 INCHES OF RAINFALL. S HARRIS THROUGH
GALVESTON AND CHAMBERS COUNTIES WILL BE THE NEXT THREAT WITH
ONGOING FLOODING FROM WHARTON COUNTY INTO SW HARRIS COUNTY AS
WELL AS MONTGOMERY THROUGH POLK COUNTIES. RUNOFF WILL BE VERY
SLOW TO OCCUR WITH AREA TRAFFIC CAMS SHOWING WIDESPREAD STREET
FLOODING ON HIGHWAYS IN HOUSTON. HOPEFULLY THE RAIN WILL BE
ENDING THIS AFTERNOON IN TIME FOR EVENING RUSH HOUR TRAFFIC BUT
AS SLOW AS THE SYSTEM APPEARS TO BE MOVING...COULD TAKE SEVERAL
HOURS FOR RAINFALL TO END THIS AFTERNOON.
39
&&
.PREV DISCUSSION... /ISSUED 401 AM CST MON JAN 9 2012/
DISCUSSION...
POTENT UPPER LOW NEAR EL PASO WILL CONTINUE SLOWLY PUSHING EWD
TODAY. LARGE SCALE LIFT WILL INCREASE THRU THE DAY AS WILL
SHRA/TSTM COVERAGE WITH FAVORABLE DIFFLUENCE AND MOISTURE IN
PLACE. LOOKS LIKE THE DIFFUSE FRONTAL BOUNDARY HAS MOVED INT0
EXTREME NRN ZONES OVERNIGHT AND WE'VE BEEN SEEING A HANDFULL OF
STORMS WITH WEAK ROTATION OVERNIGHT. THINK THIS WILL PROBABLY BE
THE CASE INTO EARLY AFTN WITH JUST ENOUGH INSTABILITY/HELICITY IN
PLACE. THOUGH CHANCES ARE LOW...CANNOT TOTALLY ELIMINATE CHANCES
OF ISOLATED TORNDOES IN ANY OF THESE STRONGER CELLS. STILL MORE
CONCERNED WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN. SOME HCOEM
GAGES IN SRN HARRIS COUNTY HAVE RECEIVED 2-3.5" OF RAIN WITH JUST
THE CLUSTER OF STORMS THAT PUSHED THROUGH THERE A FEW HOURS AGO.
LOCALIZED QPF AMOUNTS WILL BE NUDGED UP TO 5". SFC LOW/WAVE IS
FCST TO DEVELOP IN S TX AND MOVE UP INTO SE TX LATER THIS AFTN AND
NE OF THE REGION TONIGHT - LIKELY ENHANCING TRAINING PRECIP ALONG
THE WAVE/FRONTAL BOUNDARY INTERSECTIONS. (WORTH NOTING HOWEVER IS
THE 3KM WRF SHOWING SWD PROGRESS OF THE FRONT THRU THE DAY - AND
WITH NOT BEING AS CONCERNED W/ SFC LOW - ENDING PRECIP LATE IN THE
AFTN). FOR NOW WILL GO WITH THE SLOWER MAJORITY WHICH ENDS PRECIP
FROM SW TO NE DURING THE OVERNIGHT HOURS TONIGHT.
WRAP AROUND CLOUDS SHOULD PERSIST INTO TUESDAY...AND DRY MILD WX
ON WED AS THE SYSTEM PUSHES AWAY FROM TX. FAIRLY STRONG COLD FRONT
SHOULD PUSH THROUGH WED NIGHT BRINGING A CANADIAN AIRMASS INTO THE
AREA. NOT EXPECTING ANY PRECIP WITH THIS FRONT WHICH SHOULD BE
MOISTURE STARVED. MANY INLAND LOCATIONS WILL LIKELY SEE A LIGHT
FREEZE THURS AND FRI NIGHTS. 47
MARINE...
TRICKY FCST GIVEN THE INTERACTION OF THE STREAMER STORMS COMING OFF
THE GULF AND THE SEA FOG TRYING TO STAY IN PLACE. ADDED TO THIS ARE
THE LARGER SCALE WX SYSTEMS APPROACHING FROM THE WEST/NORTH. SO ALL
THIS BEING SAID...THIS SEEMS TO BE COVERED BY THE CURRENT FCSTS. WE
SHOULD SEE STRONG OFFSHORE WINDS DEVELOP LATE TONIGHT/EARLY TUES AS
THE UPPER LEVEL STORM SYSTEM MOVES ACROSS FROM THE WEST. CAUTION OR
ADVISORY FLAGS A GOOD POSSIBILITY TUES/TUES NIGHT. A BIT OF A BREAK
BY WEDS BUT THE PASSAGE OF A STRONG COLD FRONT WEDS NIGHT MAY BRING
WIND SPEEDS BACK UP TO ADVISORY LEVELS ONCE AGAIN. WINDS SHOULD DE-
CREASE THURS NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA. 41
AVIATION...
MESSY FCST AS STRONG WAA COMBINED WITH S/WV ENERGY VIA THE WSW FLOW
HELPS TO GENERATE SOME TSRA THIS MORNING. ALL OF THIS IS AHEAD OF A
MORE QUIET/FOGGY PATTERN THAT WAS IN PLACE BEFORE. QUESTIONS ABOUND
WITH THE UPCOMING 12Z TAF PACKAGE AS MODELS OFFERING UP A COUPLE OF
DIFFERENT SOLUTIONS FOR TODAY. ATTM GOING TO KEEP WITH MOSTLY MVFR/
OCCASIONALLY IFR CIGS TODAY ALONG WITH THE MENTION OF TS THROUGHOUT
THE FCST PERIOD. NO CLEARING/IMPROVEMENT UNTIL TUES AFTN AS PER THE
GOING TRENDS. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 45 55 38 64 / 100 80 20 0 0
HOUSTON (IAH) 71 51 59 41 66 / 100 90 20 0 0
GALVESTON (GLS) 70 53 58 47 63 / 100 90 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...39Hazardous weather outlook, Jan 9, 4:18 AM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 418 AM CST MON JAN 9 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-101200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 418 AM CST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND EMBEDDED THUNDERSTORMS TO BECOME WIDESPREAD TODAY AS A STORM SYSTEM MOVES INTO THE REGION. HEAVY RAINFALL WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA. AT THIS TIME...AVERAGE RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALIZED 5 INCH AMOUNTS POSSIBLE. CHANCES OF SEVERE WEATHER ARE FAIRLY LOW AS INSTABILITY WILL BE LIMITED. HOWEVER...WHAT LIMITED INSTABILITY THERE IS AND WIND FIELDS IN PLACE MAY SUPPORT SMALL HAIL AND ISOLATED TORNADOES. THIS THREAT WILL PROBABLY BE HIGHEST DURING THE MORNING HOURS. RAINFALL SHOULD TAPER OFF FROM SOUTHWEST TO NORTHEAST DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CANADIAN COLD FRONT WILL PUSH THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. A LIGHT FREEZE IS POSSIBLE ACROSS SOME INLAND LOCATIONS THURSDAY AND FRIDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. GMZ330-335-350-355-370-375-101200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 418 AM CST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY SEA FOG WILL REDUCE VISIBILITIES ACROSS THE NEARSHORE WATERS AND BAYS. THE FOG COULD BE LIMITED DUE TO INCREASING SHOWER AND THUNDERSTORM COVERAGE THROUGHOUT THE DAY. SOME OF THE STORMS COULD BE STRONG. A COLD FRONT SHOULD PUSH OFF THE COAST LATER THIS EVENING PRODUCING MODERATE TO STRONG NORTHWEST WINDS. A SMALL CRAFT ADVISORY WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG OFFSHORE WINDS ARE EXPECTED TO CONTINUE TUESDAY AND SMALL CRAFT ADVISORIES WILL STILL BE IN PLACE. ANOTHER STRONGER COLD FRONT SHOULD PUSH OFF THE COAST LATE WEDNESDAY NIGHT OR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 9, 9:12 AM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
912 AM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FUNNEL CLOUD 3 WNW SUGAR LAND 29.64N 95.66W
01/09/2012 FORT BEND TX LAW ENFORCEMENT
COUNTY SHERIFF REPORTED A FUNNEL CLOUD AT GRAND PARKWAY
HWY 99 AND MASON ROAD
&&
OVERPECKSpecial weather statement, Jan 9, 9:20 AM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
920 AM CST MON JAN 9 2012
TXZ210>212-226-227-235-091545-
AUSTIN-COLORADO-FORT BEND-JACKSON-WALLER-WHARTON-
920 AM CST MON JAN 9 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 916 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
EAGLE LAKE TO 5 MILES NORTH OF EL CAMPO TO 13 MILES SOUTHWEST OF EL
CAMPO...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NADA...LOUISE...
HUNGERFORD...GARWOOD...EGYPT...WHARTON...SEALY...SAN FELIPE...
PATTISON...ORCHARD...KENDLETON...EL CAMPO...EAGLE LAKE AND BEASLEY.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN
ATTRACT LIGHTNING. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY
STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 2988 9599 2951 9589 2922 9607 2894 9653
2923 9635 2960 9645
TIME...MOT...LOC 1520Z 234DEG 35KT 2957 9633 2929 9626
2907 9639Local storm report, Jan 9, 9:43 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
943 AM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 2 N RICHMOND 29.61N 95.76W
01/09/2012 E0.75 INCH FORT BEND TX TRAINED SPOTTER
PENNY SIZE HAIL AT BELLAIRE AND HWY 99 NORTH OF RICHMOND
&&
OVERPECKLocal storm report, Jan 9, 9:51 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
951 AM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL 2 SE KATY 29.78N 95.80W
01/09/2012 E0.88 INCH HARRIS TX PUBLIC
NICKEL SIZE HAIL AT HWY 99 AND FRY ROAD
&&
OVERPECKLocal storm report, Jan 9, 9:54 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
954 AM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND GST 3 NE HILSHIRE VILLAGE 29.82N 95.45W
01/09/2012 E60 MPH HARRIS TX TRAINED SPOTTER
60 MPH WIND GUST AT HCFCD AT HWY 290 AND LOOP 610.
&&
OVERPECKSpecial weather statement, Jan 9, 10:46 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1046 AM CST MON JAN 9 2012
TXZ200-213-091730-
HARRIS-LIBERTY-
1046 AM CST MON JAN 9 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BARRETT...MOVING NORTHEAST
AT 30 MPH.
FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...KENEFICK...
HARDIN...DAYTON LAKES...DAYTON AND BARRETT.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2988 9487 2989 9497 2987 9498 2985 9495
2978 9518 3033 9484 3001 9458
TIME...MOT...LOC 1645Z 218DEG 19KT 2997 9498The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:44 PM CST | Marine Dense Fog Advisory | HGX | 19 hr | |
| Jan 9, 2:20 AM CST | Special Weather Statement | HGX | Chambers | 40 min |
| Jan 9, 4:40 AM CST | Special Weather Statement | HGX | Madison | 65 min |
| Jan 9, 4:58 AM CST | Tornado Warning | HGX | Houston, Madison, San Jacinto, Trinity, Walker | 47 min |
| Jan 9, 5:45 AM CST | Tornado Warning | HGX | Polk, San Jacinto, Trinity, Walker | 44 min |
| Jan 9, 5:52 AM CST | Special Weather Statement | HGX | Montgomery | 53 min |
| Jan 9, 6:02 AM CST | Tornado Warning | HGX | Montgomery | 58 min |
| Jan 9, 6:40 AM CST | Special Weather Statement | HGX | Austin, Colorado | 65 min |
| Jan 9, 7:17 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 43 min |
| Jan 9, 7:58 AM CST | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Waller, Wharton | 62 min |
| Jan 9, 8:11 AM CST | Tornado Warning | HGX | Fort Bend | 49 min |
| Jan 9, 8:57 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 63 min |
| Jan 9, 8:58 AM CST | Tornado Warning | HGX | Fort Bend, Harris | 47 min |
| Jan 9, 9:20 AM CST | Special Weather Statement | HGX | Wharton | 25 min |
| Jan 9, 9:28 AM CST | Areal Flood Advisory | HGX | Fort Bend, Harris | 2 hr |
| Jan 9, 9:35 AM CST | Areal Flood Advisory | HGX | Liberty, Montgomery, Polk, San Jacinto | 115 min |
| Jan 9, 9:40 AM CST | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 2 hr |
| Jan 9, 9:49 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda, Wharton | 41 min |
| Jan 9, 9:52 AM CST | Flash Flood Warning | HGX | Fort Bend, Harris, Wharton | 3 hr |
| Jan 9, 9:58 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Wharton | 32 min |
| Jan 9, 10:13 AM CST | Areal Flood Advisory | HGX | Harris, Montgomery, Waller | 2 hr |
| Jan 9, 10:17 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Fort Bend, Harris | 43 min |
| Jan 9, 10:21 AM CST | Flash Flood Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 3 hr |
| Jan 9, 10:25 AM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 9, 10:33 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Matagorda, Wharton | 42 min |
| Jan 9, 10:37 AM CST | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 3 hr |
| Jan 9, 10:46 AM CST | Special Weather Statement | HGX | Liberty | 44 min |
| Jan 9, 11:06 AM CST | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| Jan 9, 11:11 AM CST | Tornado Warning | HGX | Brazoria, Fort Bend | 27 min |
| Jan 9, 11:26 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 64 min |
| Jan 9, 11:54 AM CST | River Flood Warning | HGX | Harris | 22 hr |
| Jan 9, 12:16 PM CST | Areal Flood Advisory | HGX | Matagorda | 119 min |
| Jan 9, 12:27 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 48 min |
| Jan 9, 12:39 PM CST | Special Marine Warning | HGX | 66 min | |
| Jan 9, 12:39 PM CST | Tornado Warning | HGX | Galveston | 36 min |
| Jan 9, 12:48 PM CST | Special Marine Warning | HGX | 117 min | |
| Jan 9, 1:16 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 29 min |
| Jan 9, 1:41 PM CST | Special Marine Warning | HGX | 64 min | |
| Jan 9, 2:05 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 25 min |
| Jan 9, 2:16 PM CST | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston | 2 hr |
| Jan 9, 2:52 PM CST | Special Marine Warning | HGX | 83 min | |
| Jan 9, 2:56 PM CST | Small Craft Advisory | HGX | 11 hr | |
| Jan 9, 3:08 PM CST | Special Marine Warning | HGX | 67 min | |
| Jan 9, 4:19 PM CST | Special Marine Warning | HGX | 56 min |
Nearby
Tornado Warnings in Texas, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.